MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS 7-COLOR SETUP BEADS 25 TESTS; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS 7-COLOR SETUP BEADS 25 TESTS; SEE H.10
Model Number 335775
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the device types are as follows: medical device type: oye, gkz, per.Common device name: flow cytometric reagents and accessories / counter, differential cell / automated pipetting, dilutin and specimen processing workstations for flow cytometer analysis.Pma / 510(k)#: k141468 / k062087 / k050191 / k 40725 / k040026.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the setup tube was not labeled during use with a bd facs¿ 7-color setup beads 25 tests.The following information was provided by the initial reporter: discovered a 7-color setup tube which wasn¿t labeled.The bead pellet was there, but there were no events seen during setup.He tried another tube and this was ok.Additionally, on 2020-06-22 the fse provided the following additional information: the customer used the tube after it was expired, he was aware of this and he didn¿t care.
 
Event or Problem Description
It was reported that the setup tube was not labeled during use with a bd facs¿ 7-color setup beads 25 tests.The following information was provided by the initial reporter: discovered a 7-color setup tube which wasn¿t labeled.The bead pellet was there, but there were no events seen during setup.He tried another tube and this was ok.Additionally, on 2020-2020-06-22 the fse provided the following additional information: the customer used the tube after it was expired, he was aware of this and he didn¿t care.
 
Additional Manufacturer Narrative
H.6.Investigation: manufacturing defect trend: there are no qn related to the reported issue.Date range (incident to 12 months back) is from 08-jun -2019 to 08-jun -2020.Complaint trend: there is only one complaint related to a tube missing its label in part 335775 lot 85502, it is this complaint.Date range is from 08-jun -2019 to 08-jun -2020.Batch history record (bhr) review: bhr part 335775 lot 85502 was reviewed.The materials met all the manufacturing specifications prior to release.More detail is in the investigation result/analysis.Retain sample evaluation / testing: a sample of 10 tubes were inspected from the retained kit, part 335775 lot 85502.The defect was not present.All tubes had the required labels including bead lot number 84563.Returned sample evaluation: a sample was not requested to be returned because the photos provided with the complaint are sufficient to confirm the complaint.Investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, bhr, root cause and risk analysis, the reported complaint was confirmed.The complaint included three images, file names img_7014, img_7018 and img_7019.Img_7014 shows a tube and a pouch torn open for use, and label says material 335775, lot 85502, expiring 2020-05-31(31-may-2020).The tube has a steel retainer and no label, showing that bd assembled the tube and omitted the label, confirming the complaint.The tube has no cap and has a trace of clear liquid, indicating it was used.Img_7018 shows box label that says material 335775, lot 85502, expiring 2020-05-31.Img_7019 shows a tube with label, cap, retainer and clear, bubbly fluid in the bottom.The tube label has batch number 84563, which is the correct bead lot number for the product in the complaint.Img_7019 corresponds to the customer having tried another tube, which worked correctly.The batch record shows all specifications were met.The material specification, 335775 rev.25 calls for pellet batch 84563.Pr081 rev.22 shows that bead lot number 84563 belongs on the tube labels.Pr081 rev.22 records that 100% inspection was performed on the tubes and that any tube without a label should have been rejected.Pr081 rev.22 records that several tube label defects were rejected during 100% inspection of tubes, following tube assembly.The root cause of the defect is a jam or other anomaly in the automatic label applicator followed by failure of the inspector to reject the tube without label.Lot 85502 has 1595 kits containing total 39,875 tubes.One defect is observed.The defect rate for this lot is 25 defects per million opportunities.Risk analysis: the process failure mode effects analysis (pfmea) wi3290-01 rev.03 was reviewed.Hazard(s) identified? yes, no hazard # : lot number is illegible, or bd logo is illegible.No lot number on label.Severity: 5, probability: 2, risk index: 30, implementation: wi3290, pr081; risk control: reliable, automatic printer.100% inspection of tubes.New hazard: no.Hazard # : label peels off the tube.Severity: 5, probability: 1, risk index: 15, implementation: wi3290, pr081; risk control: adhesive holds tubes strongly.100% inspection of tubes.New hazard: no.Mitigation(s) sufficient: yes, no.Root cause analysis: based on the investigation result, root cause was determined to be a jam or other anomaly in the automatic label printer-applicator system followed by failure of the inspector to reject the tube without label.Conclusion: based on the investigation result, complaint was confirmed.

Brand Name
BD FACS 7-COLOR SETUP BEADS 25 TESTS
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key10213033
Report Number2916837-2020-00035
Device Sequence Number16292287
Product Code OYE
UDI-Device Identifier00382903357758
UDI-Public00382903357758
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2020
Device Model Number335775
Device Catalogue Number335775
Device Lot Number85502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;